Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone had a bad reaction to a spinal epidural? I had one 4 days ago. I seem to have lost my appetite, and have to take long naps during the day. I've had several epidurals over the years and never had a reaction like this.
@sparklegram Welcome to connect where we try to help with others about disease we have . I have had plenty of Epidurals but never had any bad reactions Talk to the Dr. and find out if it is the same medication this is where I would start Let us know ,we care at connect
@sparklegram I had a bad reaction to an epidural caused by the pressure of the injected steroid fluid that had nowhere to go. I had severe stabbing electric shock pains that went on for a couple months. They were every couple minutes at the beginning and as time went on they got farther apart. I refused to do any more epidural injections. They do have some significant risks, and are not approved by the FDA.
I had 3 on my neck and felt the pressure of the medication (very painfull), but I know that my neck was very swollen due to the pinched nerve. I remember telling my husband I will not do this again. I applied ice and took Tylenol and the next day felt some what better. By day 5 is when I really noticed improvement (about 50%). And now I say" yes, i will do injections again. Prior to the injections I have been miserable with neck, shoulder, back and leg pain for a looong time.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In